MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 28180
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the sheath separated inside the body and additional intervention was needed to remove the fragment.This super sheath introducer sheath 6 fr x 11 cm.035 was selected for patent foramen ovale (pfo) procedure with an experienced cardiologist.Preparation of the sheath was flushed/completed and showed no abnormality.During the procedure, upon the second use, the operator had difficulty removing the sheath from the vessel causing the sheath to separate inside the patient.Additional intervention was performed to open the vessel and remove the broken sheath fragment from the patient.During the intervention, the patient lost a lot of blood.The patient had a prolonged hospitalization; however, was expected to fully recover.Another super sheath was used to complete the procedure.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the super sheath introducer sheath was received in two pieces.Visual inspection confirmed the sheath tube was broken at a position of about 10 mm from the sheath base.Additionally, kinks were identified at five locations: 30mm, 55mm, 65mm, 80mm, and 85mm from the tip of the sheath.Microscopic inspection of the torn-off portion confirmed that part of the fractured surface might have been created by a sharp instrument and the rest of the fractured surface was further torn apart when the sheath pulled off during the procedure.
 
Event or Problem Description

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
MEDIKIT COMPANY LIMITED
13-2 yushima 1-chome
bunkyo-ku tokyo 113-0 034
JA   113-0034
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19622758
Report Number2124215-2024-39009
Device Sequence Number6334579
Product Code DYB
UDI-Device Identifier14543527181584
UDI-Public14543527181584
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28180
Device Catalogue Number28180
Device Lot Number24A17B8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient Weight100 KG